Skip to content
Includes Expert Content
Medications - feel so drugged
avatar
lex16420 posted:
Iwas just diagnosed a few months ago and was started on sulfazine and pred. I feel so drugged. Does your body get use to it? I have a high esr 86 and inflammation 117. I feel so awful I hardly notice pain.
Reply
 
avatar
Scott Zashin, MD responded:
If a patient of mine has side effects after being on a med for longer than two weeks-4 weeks, I will often change their prescription.
 
avatar
lex16420 replied to Scott Zashin, MD's response:
Thank you dr. I eventually developed fever of 102 and horrible chills. They disappeared within 24 hours after discontinuing sulphasalazine. I have to move to another dmard and see my doctor Monday. Given this is a listed side effect of all of them I'm hoping I will be able to take them. Why causes the chills and fever?
 
avatar
Scott Zashin, MD replied to lex16420's response:
One cause of fever is an elevation of a protein in the blood called IL-1 or interleukin 1. This protein can be associated with fever from infection and other causes of inflammation. Some patients will develop fevers with their medications. I am glad you are doing better off the med


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
34 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.